Jump to content

Ever feel like you are caught in a mistake that you cannot get out of?


The Purist

Recommended Posts

I was okay for a long while.  My depression was under control as well as my anxiety issues.  My Primary Care Physician was constantly telling me I was over medicated.  She was right.  I was taking Lamicatal, Wellbutrin, Celexa and Ativan.  My psychiatrist is very old school so he was not supportive so I decided to go it alone while looking for a new psychiatrist. 

First I slowly weaned off the Celexa. This was a good thing.  I saw immediate benefits, foremost being the recovery of my libido and losing a bit of weight.  Next was Lamicatal, I knew this was going to be a challenge so I slowly tapered from 400 to 300 to 200 etc. until I was off.  That was around the end of June then BOOM!  I immediately went into a tailspin.  Depressed and very, very anxious.  Very.  Not a stupid person so I realized this was almost certainly the result of being off Lamictal.  I decided to tough it out.  I really wanted to be free of that drug.  I think it is human nature that when are dependent on something, or someone, we rebel against it.  But it has been over a month since I stopped taking it and I still do not feel right. 

Easy answer is to start taking it again but that is not so easy due to the nature of the drug, the black box warning etc.  Maybe I was wrong, I don't think there is a "Maybe" here but I am trying to be easy on myself, Lamictal was really keeping my anxiety issues at bay.  Now it gets a little worse because I am taking more and more Ativan, a benzodiazepineup to 6mg a day and I am starting to feel like an addict and now I am really dependent on something.  <== Talk about irony.

The laws in my state limit the dispensing of Class 2's so I only get a 1 month supply of Ativan at at time.  I never run out but at the end of the month I find myself pill counting and getting very anxious.  Benzodiazepine withdrawal is absolute hell.  I went 5 days without Ativan once, I forgot it before a trip, and I get chills just thinking about it.  I really, really would love to get off Ativan but now is not the time.

Anyway, if you read this far so many thanks. 

Link to comment
Share on other sites

Hello Purist, 

(Mojo Jojo, nice!)

I am not a doctor, so I tend to stay away from the post about meds.  I'm sure others will chime in regarding the meds, your decision to change course and the side effects.

I did notice that your thread title and post content seem to contradict.  Is your mistake starting so many meds?  If so, you are trying to take control of your life and reduce (so not a mistake you cannot get out of)  Or, are you like me? Start posting something and then change course before I'm done typing.   Or was it a mistake to stop meds?  Or stop meds before finding a new Pdoc? Or, something else, a specific mistake?

Link to comment
Share on other sites

I tried all kinds of meds, and none alone worked... the only thing that did work was the combination.

Ive heard lots of people say they were feeling ok so they quit the meds, or they got worried about too many so dropped one. It can take years to find what works. Why mess with it once you do? I understand trying to get rid of bad side effects, esp sexual ones,  but if a substitute doesnt work, i think id go back to what works.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...